Schedule

Juneteenth Health Fest Schedule

Screenings:

Clinical Breast Cancer Screenings by a female medical doctor, Dr. Lamia Kadir, will take place from 2 pm to 4 pm for those who are uninsured (do not have health insurance) or underinsured (have health insurance but cannot afford to pay because co-pay and/or deductible is too high). Advanced scheduling is preferred, so please call (512) 402-2242 to book your clinical breast exam today.

The African American Quality of Life unit will be present to do free blood pressure screenings in their Quality of Life Mobile Unit (Van).

The HIV Mobile Screening Unit (Van) will be available to do free and private HIV testing.

Lunch

Lunch will be served between 11 am and 1 pm or when lunches have run out (whichever happens first). Lunches can be reserved by completing your RSVP online at Eventbrite.

 

Opening: Aagard-Lovinggood Auditorium

11 am to 11:10 am: Introduction by the Organizer

11:10 am to 11:25 am: Welcome from Dr. Colette Pierce Burnette, President of Huston-Tillotson University

11:25 am to 11:55 am: Opening talk by Marsha Jones, Executive Director of The Afiya Center

10 minute break: Feel free to do a health screening, get lunch, and/or make your way to your next session!

Lunch Panel Discussion: from 12:05 pm to 12:50 pm

Addressing Mental Health in the Black/African American Community

Panelists:

  • Dr. Awa Jangha, PhD, LPC
  • Davia Roberts LPC
  • Dr. Tara Heyliger, DO, Ob-Gyn
  • Dr. Jules Narcisse, PhD
  • Ashley Logan, LPC-S, RPT-S, EAP
  • Dr. Sharon Edmond, Ed.D, LPC-S
  • Rakima D. Parson, LPC

Attendee Survey

Rooms

  • The Green Room = Rm. 316;
  • The Yellow Room = Rm. 318;
  • The Black Room = Rm. 320;
  • The Red Room = Rm. 322

Workshop Session 1: from 1 pm to 1:30 pm

 

Green Room Holistic Health Dispelled by Queen Roue Read more| Attendee Survey
Red Room Project Breast CARE: Breast Health Basics by AAAHCT Read moreAttendee Survey
Black Room Major Depressive Disorder in The Community by Dr Gregory Brown MD & Dr. Alexandria Harrison MD Read moreAttendee Survey
Aagard-Lovinggood Auditorium Midwives & Birth Companions: Improving outcomes in our community by Barbara Vernéus & Melek Speros Read moreAttendee Survey

 

10 minute break: Feel free to do a health screening and/or make your way to your next session!

Panel Discussion 2: from 1:40 pm to 2:25 pm

Healthy Relationships

Panelists:

  • Ashley Logan, LPC-S, RPT-S, EAP
  • Dr. Tara Heyliger, DO, Ob-Gyn
  • Isabelle Masado MPH
  • Dr. Michelle Bandy, MD
  • Dr. Sharon Edmond, Ed.D, LPC-S
  • Melanie Holst-Collins

Attendee Survey

10 minute break: Feel free to do a health screening and/or make your way to your next session!

Workshop Session 2: from 2:35 pm to 3:05 pm

 

Green Room When I Grow Up & Other Adolescent Milestones by Dr. Chinwe Efuribe MD Read moreAttendee Survey
Yellow Room Alternatives to Opiods for Managing Chronic Pain by Dr. Kirsten Shepard DC Read more|Attendee Survey
Red Room Clinical Breast Cancer Screenings by Dr. Lamia Kadir MD. Pre-schedule at 512-402-2242 Read moreAttendee Survey
Black Room Conscious Belief: Who are you, to you by Melanie Holst-Collins (Recommended for Youth & Young Adults) Read more|Attendee Survey
Aagard-Lovinggood Auditorium The 7 Deadly Body Sins by Isabelle Masado, MPH Read more|Attendee Survey

10 minute break: Feel free to do a health screening and/or make your way to your next session!

Workshop Session 3: from 3:15 pm to 3:45 pm

Green Room Raising Emotionally Healthy Children by Rakima D. Parson LPC Read moreAttendee Survey
Yellow Room Finding Self Through Relationship by Dr. Sharon Edmond EdD, LPC-S Read moreAttendee Survey
Red Room Clinical Breast Cancer Screenings by Dr. Lamia Kadir MD. Pre-schedule at 512-402-2242 Read more| Attendee Survey
Black Room Chiropractic Care for Children & Adolescents by Dr. Jeannique Norbert DC Read moreAttendee Survey
Aagard-Lovinggood Auditorium Men’s Health Talk by Kenneth D. Thompson Read more|Attendee Survey

10 minute break: Feel free to do a health screening and/or make your way to your next session! 

Fill out the Juneteenth Health Fest 2017 Survey

Workshop Session 4: from 3:55 pm to 4:25 pm

Green Room Parenting While Black: Raising the next generation of activists by Dr. Jules Narcisse PhD Read moreAttendee Survey
Yellow Room Pelvic Pain in Women by Dr. Tara Heyliger DO, Ob-Gyn Read moreAttendee Survey
Red Room Clinical Breast Cancer Screenings by Dr. Lamia Kadir MD. Pre-schedule at 512-402-2242 Read moreAttendee Survey
Black Room Forgiveness: Healing You by Dr. Michelle Bandy MD Read moreAttendee Survey
Aagard-Lovinggood Auditorium Ancestral Tools to Gain Wellness & Freedom by Nailah I. Akinyemi-Sankofa Read moreAttendee Survey

10 minute break: Feel free to do a health screening and/or make your way to your next session!

Workshop Session 5: from 4:35 pm to 5:05 pm

Green Room Black Births Matter by Kristina Brown Read more|Attendee Survey
Yellow Room Your Secret World by Simel Eric O.Jenkins-Bey Read moreAttendee Survey
Red Room Sound is Therapy by Gbeda Read moreAttendee Survey
Black Room When Jesus + Self Care Don’t Cure Your Depression Read moreAttendee Survey
Aagard-Lovinggood Auditorium Save Yourself by Dana Edgerton Read moreAttendee Survey

10 minute break: Feel free to do a health screening and/or make your way to your next session!

Closing Panel Discussion: from 5:15 pm to 6 pm10 minute break: Feel free to do a health screening and/or make your way to your next session!

Staying Mentally Healthy in the Face of Institutional Racism and Anti-Blackness

Panelists:

  • Ashley Logan, LPC-S, RPT-S, EAP
  • Dr. Jules Narcisse, PhD
  • Queen Roue
  • Kristina Brown
  • Dr. Naijean Onwere, PhD
  • Nailah I. Akinyemi-Sankofa

Attendee Survey

End of Juneteenth Health Fest 2017! Click here to tell us what your thought of it.

Juneteenth Health Fest 2017 Survey